I have, I'll copy my post from that nightmare of a night...

Discussion in 'Fibromyalgia Main Forum' started by cc0526, Sep 15, 2006.

  1. cc0526

    cc0526 New Member

    Warning, reading labels, huge wake up call.. 07/02/06 08:17 PM

    I had a nightmare this weekend.

    This last Thurday my husband went in for surgery to have his gallbladder out. His liver function panal was through the roof. We knew the gallstones itself wouldn't make the labs that off. Anyway, long story short, he not only had dozens of stones, but a blockage of his bile duct as well. So after two surgeries and 4 days in the hospital, I wore myself out.

    Stupidly, I bought this little pack of "energy" vitamins that had a lot of ginsing in them. Never taken that before but I was desperate and wanted so much to be there for my husband for a change.

    A few hours later I was so dizzy and weak that I could hardly walk or wake up. The nurses at the hospital watched me for a while and I finally decided to go home and go to bed. I don't know how I got there (40 min drive) but I did. I immediately layed down. I couldn't sleep. My mind was just "not right". I got up and fell immediately to the floor. My legs were going wild, like restless legs on crack. I called my friend and mumbled I needed to go to the hospital and she said she'd be right over.

    She found me unconscious on my floor and my son screaming bloody murder. He is 5 and thought I was dead. I was rushed to the ER by ambulance.

    So what happened... the 3 little pills from the "energy pack" not only had ginsing but a couple other things including St. John's wort. I KNOW that is a big no no with other SSRI's but didn't read the lable well enough before I took them. I had a bad case of seritonin syndrome. I was very lucky that my friend is a nurse and brought my medications as well as the wrapper from the "energy pack".

    Long story, I know, but a huge wake up call for me to be more careful. I just never would have thought that there would be st. john's wort in energy (ginsing) pills.

    So now I'm still recoving. Totally exhausted and my nerves are still going crazy. I'm better though, but just one more stressor to add to my husbands surgeries and my CFIDS.... and I'm supposed to work a half shift tomorrow.

    Patty


    I have never heard of the pain medications causing the seratonin syndrome, but I guess it depends on what you are calling pain medication. I consider myself very lucky as I've heard of so many deaths related to this.
  2. cc0526

    cc0526 New Member